Characterizations of convexity via Hadamard's inequality

Mihály Bessenyei, Z. Páles

Research output: Contribution to journalArticle

30 Citations (Scopus)

Abstract

The classical Hermite-Hadamard inequality, under some weak regularity conditions, characterizes convexity. The aim of the present paper is to give analogous result for the case of generalized convexity induced by two dimensional Chebyshev systems. The basic tool of the proofs is a characterization theorem of continuous, non-convex functions.

Original languageEnglish
Pages (from-to)53-62
Number of pages10
JournalMathematical Inequalities and Applications
Volume9
Issue number1
Publication statusPublished - Jan 2006

Fingerprint

Chebyshev System
Hadamard's Inequality
Hermite-Hadamard Inequality
Generalized Convexity
Characterization Theorem
Two-dimensional Systems
Regularity Conditions
Convexity

Keywords

  • Chebyshev system
  • Hermite-Hadamard inequality
  • Higher-order generalized convexity

ASJC Scopus subject areas

  • Mathematics(all)

Cite this

Characterizations of convexity via Hadamard's inequality. / Bessenyei, Mihály; Páles, Z.

In: Mathematical Inequalities and Applications, Vol. 9, No. 1, 01.2006, p. 53-62.

Research output: Contribution to journalArticle

@article{28b757eb168d43feb60cbee013e034c1,
title = "Characterizations of convexity via Hadamard's inequality",
abstract = "The classical Hermite-Hadamard inequality, under some weak regularity conditions, characterizes convexity. The aim of the present paper is to give analogous result for the case of generalized convexity induced by two dimensional Chebyshev systems. The basic tool of the proofs is a characterization theorem of continuous, non-convex functions.",
keywords = "Chebyshev system, Hermite-Hadamard inequality, Higher-order generalized convexity",
author = "Mih{\'a}ly Bessenyei and Z. P{\'a}les",
year = "2006",
month = "1",
language = "English",
volume = "9",
pages = "53--62",
journal = "Mathematical Inequalities and Applications",
issn = "1331-4343",
publisher = "Element d.o.o.",
number = "1",

}

TY - JOUR

T1 - Characterizations of convexity via Hadamard's inequality

AU - Bessenyei, Mihály

AU - Páles, Z.

PY - 2006/1

Y1 - 2006/1

N2 - The classical Hermite-Hadamard inequality, under some weak regularity conditions, characterizes convexity. The aim of the present paper is to give analogous result for the case of generalized convexity induced by two dimensional Chebyshev systems. The basic tool of the proofs is a characterization theorem of continuous, non-convex functions.

AB - The classical Hermite-Hadamard inequality, under some weak regularity conditions, characterizes convexity. The aim of the present paper is to give analogous result for the case of generalized convexity induced by two dimensional Chebyshev systems. The basic tool of the proofs is a characterization theorem of continuous, non-convex functions.

KW - Chebyshev system

KW - Hermite-Hadamard inequality

KW - Higher-order generalized convexity

UR - http://www.scopus.com/inward/record.url?scp=33644537093&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33644537093&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:33644537093

VL - 9

SP - 53

EP - 62

JO - Mathematical Inequalities and Applications

JF - Mathematical Inequalities and Applications

SN - 1331-4343

IS - 1

ER -